Alert archive / Oklahoma / Flash Flood Watches in 2015
Flash Flood Watch 13, NWS Norman, OK
NWS Norman, OK issued this flash flood watch at Dec 24, 2015, 3:50 AM CST for 18 counties in Oklahoma. It took effect at Dec 26, 2015, 12:00 AM CST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 3:50 AM CST (09:50 UTC)
- In effect from
- Dec 26, 2015, 12:00 AM CST
- Expired
- Dec 28, 2015, 6:00 AM CST
- In force
- 54 hr
- Issued by
- NWS Norman, OK
- Flood severity
- None
Counties Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Garvin County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Lincoln County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 84 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WGUS64 KOUN 240950 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 350 AM CST THU DEC 24 2015 ...HEAVY RAINFALL LIKELY FRIDAY NIGHT THROUGH EARLY MONDAY... .A STRONG STORM SYSTEM WILL BRING HEAVY RAIN TO PORTIONS OF OKLAHOMA THIS WEEKEND. THE MOST LIKELY FOR HEAVY RAIN THAT COULD LEAD TO FLOODING WILL BE IN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. OKZ032-041>043-046>048-050>052-242300- /O.NEW.KOUN.FF.A.0013.151226T0600Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 350 AM CST THU DEC 24 2015 ...FLASH FLOOD WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL OKLAHOMA... SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL OKLAHOMA...HUGHES AND PONTOTOC. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN...COAL... JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER...LOVE AND MURRAY. * FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT * FOR HEAVY RAINFALL... TOTAL AMOUNTS OF 3 TO 6 INCHES BY EARLY MONDAY WILL BE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. MAKE PLANS TO GET TO HIGHER GROUND IF FLOODING HAPPENS. && $$
8 follow-up statements
492 WGUS64 KOUN 242106 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 306 PM CST THU DEC 24 2015 ...HEAVY RAINFALL LIKELY FRIDAY NIGHT THROUGH EARLY MONDAY... .A STRONG STORM SYSTEM WILL BRING HEAVY RAIN TO PORTIONS OF OKLAHOMA THIS WEEKEND. THE MOST LIKELY AREAS FOR HEAVY RAIN...THAT COULD LEAD TO FLOODING...WILL BE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. OKZ032-041>043-046>048-050>052-250515- /O.CON.KOUN.FF.A.0013.151226T0600Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 306 PM CST THU DEC 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL OKLAHOMA...SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL OKLAHOMA...HUGHES AND PONTOTOC. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN...COAL...JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER...LOVE AND MURRAY. * FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT * FOR HEAVY RAINFALL... TOTAL AMOUNTS OF 4 TO 8 INCHES BY EARLY MONDAY WILL BE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$
302 WGUS64 KOUN 250452 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 1052 PM CST THU DEC 24 2015 ...HEAVY RAINFALL LIKELY FRIDAY NIGHT THROUGH EARLY MONDAY... .THE MOST LIKELY AREAS FOR HEAVY RAIN... THAT COULD LEAD TO FLOODING...WILL BE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. OKZ032-041>043-046>048-050>052-252100- /O.CON.KOUN.FF.A.0013.151226T0600Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 1052 PM CST THU DEC 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL OKLAHOMA...SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL OKLAHOMA...HUGHES AND PONTOTOC. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN...COAL...JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER...LOVE AND MURRAY. * FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY NIGHT * FOR HEAVY RAINFALL... TOTAL AMOUNTS OF 4 TO 8 INCHES BY EARLY MONDAY WILL BE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$
786 WGUS64 KOUN 250946 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 346 AM CST FRI DEC 25 2015 ...HEAVY RAINFALL LIKELY FRIDAY NIGHT THROUGH EARLY MONDAY... .THE MOST LIKELY AREAS FOR HEAVY RAIN... THAT COULD LEAD TO FLOODING...WILL BE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. OKZ032-041>043-046>048-050>052-252100- /O.CON.KOUN.FF.A.0013.151226T0600Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 346 AM CST FRI DEC 25 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL OKLAHOMA...SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL OKLAHOMA...HUGHES AND PONTOTOC. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN...COAL...JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER...LOVE AND MURRAY. * FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT * FOR HEAVY RAINFALL... TOTAL AMOUNTS OF 4 TO 8 INCHES BY EARLY MONDAY WILL BE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$
501 WGUS64 KOUN 252253 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 453 PM CST FRI DEC 25 2015 ...HEAVY RAINFALL LIKELY FRIDAY NIGHT THROUGH EARLY MONDAY... .THE MOST LIKELY AREAS FOR HEAVY RAIN... THAT COULD LEAD TO FLOODING...WILL BE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. OKZ026-028>031-039-040-045-261100- /O.EXA.KOUN.FF.A.0013.151226T0600Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-STEPHENS-GARVIN- JEFFERSON- INCLUDING THE CITIES OF...CHANDLER...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...DUNCAN...PAULS VALLEY...WAURIKA 453 PM CST FRI DEC 25 2015 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL OKLAHOMA...CLEVELAND...LINCOLN... MCCLAIN AND POTTAWATOMIE. IN EAST CENTRAL OKLAHOMA...SEMINOLE. IN SOUTHERN OKLAHOMA...GARVIN...JEFFERSON AND STEPHENS. * FROM MIDNIGHT CST TONIGHT THROUGH LATE SUNDAY NIGHT * TOTAL AMOUNTS OF 4 TO 8 INCHES BY EARLY MONDAY WILL BE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$ OKZ032-041>043-046>048-050>052-261100- /O.CON.KOUN.FF.A.0013.151226T0600Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 453 PM CST FRI DEC 25 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL OKLAHOMA...SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL OKLAHOMA...HUGHES AND PONTOTOC. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN...COAL...JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER...LOVE AND MURRAY. * FROM MIDNIGHT CST TONIGHT THROUGH LATE SUNDAY NIGHT * FOR HEAVY RAINFALL... TOTAL AMOUNTS OF 4 TO 8 INCHES BY EARLY MONDAY WILL BE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$
301 WGUS64 KOUN 260940 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 340 AM CST SAT DEC 26 2015 ...HEAVY RAINFALL LIKELY TODAY THROUGH SUNDAY NIGHT... .THE MOST LIKELY AREAS FOR HEAVY RAIN... THAT COULD LEAD TO FLOODING...WILL BE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. OKZ026-028>032-039>043-045>048-050>052-262100- /O.CON.KOUN.FF.A.0013.000000T0000Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-STEPHENS- GARVIN-MURRAY-PONTOTOC-COAL-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN- INCLUDING THE CITIES OF...CHANDLER...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...DUNCAN...PAULS VALLEY... SULPHUR...ADA...COALGATE...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT 340 AM CST SAT DEC 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL OKLAHOMA...EAST CENTRAL OKLAHOMA... SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL OKLAHOMA...CLEVELAND...LINCOLN... MCCLAIN AND POTTAWATOMIE. IN EAST CENTRAL OKLAHOMA...HUGHES... PONTOTOC AND SEMINOLE. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER... GARVIN...JEFFERSON...LOVE...MURRAY AND STEPHENS. * THROUGH LATE SUNDAY NIGHT * TOTAL AMOUNTS OF 4 TO 8 INCHES BY EARLY MONDAY WILL BE POSSIBLE ACROSS THE WATCH AREA. THESE RAINFALL AMOUNTS MAY LEAD TO DANGEROUS FLOODING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$
322 WGUS64 KOUN 262222 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 422 PM CST SAT DEC 26 2015 OKZ026-028>032-039>043-045>048-050>052-271030- /O.CON.KOUN.FF.A.0013.000000T0000Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-STEPHENS- GARVIN-MURRAY-PONTOTOC-COAL-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN- INCLUDING THE CITIES OF...CHANDLER...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...DUNCAN...PAULS VALLEY... SULPHUR...ADA...COALGATE...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT 422 PM CST SAT DEC 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL OKLAHOMA...EAST CENTRAL OKLAHOMA... SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL OKLAHOMA...CLEVELAND...LINCOLN... MCCLAIN AND POTTAWATOMIE. IN EAST CENTRAL OKLAHOMA...HUGHES... PONTOTOC AND SEMINOLE. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER... GARVIN...JEFFERSON...LOVE...MURRAY AND STEPHENS. * THROUGH LATE SUNDAY NIGHT * TOTAL AMOUNTS OF 4 TO 8 INCHES BY EARLY MONDAY WILL BE POSSIBLE ACROSS THE WATCH AREA. THESE RAINFALL AMOUNTS MAY LEAD TO DANGEROUS FLOODING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$
557 WGUS64 KOUN 270949 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 349 AM CST SUN DEC 27 2015 OKZ026-028>032-039>043-045>048-050>052-272145- /O.CON.KOUN.FF.A.0013.000000T0000Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-STEPHENS- GARVIN-MURRAY-PONTOTOC-COAL-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN- INCLUDING THE CITIES OF...CHANDLER...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...DUNCAN...PAULS VALLEY... SULPHUR...ADA...COALGATE...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT 349 AM CST SUN DEC 27 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL OKLAHOMA...EAST CENTRAL OKLAHOMA... SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL OKLAHOMA...CLEVELAND...LINCOLN... MCCLAIN AND POTTAWATOMIE. IN EAST CENTRAL OKLAHOMA...HUGHES... PONTOTOC AND SEMINOLE. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER... GARVIN...JEFFERSON...LOVE...MURRAY AND STEPHENS. * THROUGH LATE TONIGHT * MUCH OF THIS AREA HAS ALREADY RECEIVED BETWEEN 2 AND 5 INCHES OF RAIN WITH AN ADDITIONAL 2 TO 4 INCHES POSSIBLE THROUGH TONIGHT. THESE RAINFALL AMOUNTS MAY LEAD TO DANGEROUS FLOODING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$
981 WGUS64 KOUN 272115 FFAOUN FLOOD WATCH NATIONAL WEATHER SERVICE NORMAN OK 315 PM CST SUN DEC 27 2015 OKZ026-028>032-039>043-045>048-050>052-280515- /O.CON.KOUN.FF.A.0013.000000T0000Z-151228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-STEPHENS- GARVIN-MURRAY-PONTOTOC-COAL-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN- INCLUDING THE CITIES OF...CHANDLER...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...DUNCAN...PAULS VALLEY... SULPHUR...ADA...COALGATE...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT 315 PM CST SUN DEC 27 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL OKLAHOMA...EAST CENTRAL OKLAHOMA... SOUTHEAST OKLAHOMA AND SOUTHERN OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL OKLAHOMA...CLEVELAND...LINCOLN... MCCLAIN AND POTTAWATOMIE. IN EAST CENTRAL OKLAHOMA...HUGHES... PONTOTOC AND SEMINOLE. IN SOUTHEAST OKLAHOMA...ATOKA...BRYAN... COAL...JOHNSTON AND MARSHALL. IN SOUTHERN OKLAHOMA...CARTER... GARVIN...JEFFERSON...LOVE...MURRAY AND STEPHENS. * TIMING...THROUGH EARLY TOMORROW MORNING. * MUCH OF THIS AREA HAS ALREADY RECEIVED BETWEEN 2 AND 5 INCHES OF RAIN WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE THROUGH TONIGHT. THESE RAINFALL AMOUNTS MAY LEAD TO DANGEROUS FLOODING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. DO NOT ATTEMPT TO DRIVE THROUGH WATER COVERED ROADWAYS. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood watch went out at Dec 24, 3:46 AM CST, 4 minutes earlier.
Area forecast discussion, Dec 24, 3:46 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CST THU DEC 24 2015
.DISCUSSION...
MAIN FOCUS WAS ON THE STRONG STORM SYSTEM THAT WILL AFFECT THE AREA
LATE FRIDAY THROUGH MONDAY.
WINDS WILL GRADUALLY SHIFT BACK TO THE NORTHWEST AGAIN TODAY AS A
SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS CAUSES A SFC LOW AND WEAK
FRONT TO MOVE ACROSS THE REGION. SOME SPRINKLES MAY CONTINUE TO
OCCUR EARLY THIS MORNING BUT CHANCES OF SPRINKLES ARE EXPECTED TO
END OVER THE NEXT FEW HOURS SO CURRENTLY DO NOT HAVE A MENTION IN
THE FORECAST AFTER 12Z. A WARM CHRISTMAS DAY IS EXPECTED WITH
TEMPERATURES WARMING INTO THE 50S AND 60S AS SOUTHERLY WINDS RETURN
TO THE AREA. THE DAYTIME HOURS ARE ALSO EXPECTED TO REMAIN DRY BUT
DEWPOINTS WILL BE INCREASING AS MOISTURE BEGINS TO SPREAD BACK NORTH
INTO THE AREA.
MODELS THEN SHOW A STRONG STORM SYSTEM AFFECTING THE REGION FRIDAY
NIGHT INTO MONDAY. AN UPPER TROUGH WILL DIG ACROSS THE WESTERN U.S.
THE NEXT COUPLE OF DAYS WITH A CLOSED LOW DEVELOPING BY EARLY THIS
WEEKEND. THIS UPPER LOW WILL SLOWLY MOVE EAST INTO THE SOUTHERN
PLAINS AND IS EXPECTED TO BEGIN EXITING THE AREA MONDAY. A COLD
FRONT WILL ALSO MOVE ACROSS THE REGION SATURDAY BRINGING SOME COOLER
AIR INTO THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN
FRIDAY NIGHT AS WAA DEVELOPS AHEAD OF THE UPPER SYSTEM. THE SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAYLIGHT HOURS ON
SATURDAY. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS
PORTIONS OF THE FA BOTH FRIDAY AND SATURDAY. AS THE UPPER LOW MOVES
CLOSER TO THE REGION AND THE COOLER AIR MOVES INTO THE FA BEHIND THE
FRONT... THE PRECIPITATION IS EXPECTED TO BEGIN TO TRANSITION INTO A
WINTER MIX/SNOW ACROSS AT LEAST NORTHWEST/WESTERN PORTIONS OF THE FA
SATURDAY NIGHT. THIS WINTER PRECIPITATION WILL EXPAND EASTWARD
SUNDAY WITH THE ENTIRE AREA EVENTUALLY TRANSITIONING TO ALL SNOW
MONDAY. STRONG NORTH WINDS ARE EXPECTED BEHIND THE FRONT WHICH COULD
LEAD TO BLOWING SNOW AND REDUCED VISIBILITIES ACROSS PORTIONS OF THE
FA.
IN ADDITION TO THE WINTER PRECIPITATION... HEAVY RAIN THAT COULD
LEAD TO FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA THIS
WEEKEND. THIS COULD OCCUR IN LOCATIONS SOUTHEAST OF THE I-44
CORRIDOR BUT THE MOST LIKELY AREA WILL BE IN PARTS OF SOUTHEAST AND
SOUTH CENTRAL OK. WILL ISSUE A FLASH FLOOD WATCH FOR THE MOST LIKELY
AREA FOR NOW BUT MAY NEED TO BE EXPANDED ON LATER SHIFTS. THE WATCH
WILL RUN FROM 6Z SATURDAY TO 12Z MONDAY.
THERE IS STILL UNCERTAINTY AS TO THE PATH... TIMING... AND HOW COLD
THE AIR WILL BE WITH THIS STORM SYSTEM WHICH WILL HAVE A BIG IMPACT
ON WHERE THE WINTER PRECIPITATION WILL OCCUR... WHAT KIND OF WINTER
PRECIPITATION THOSE AREAS WILL RECEIVE WHETHER FREEZING RAIN...
SLEET... AND/OR SNOW... AND FINALLY HOW MUCH WINTER PRECIPITATION
WILL FALL BUT THE ONE THING THEY CAN AGREE ON IS THAT IT WILL RAIN
AND THAT SOME WINTER PRECIPITATION SEEMS LIKELY FOR AT LEAST A
PORTION OF THE FA THIS WEEKEND INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 58 35 64 51 / 10 0 0 30
HOBART OK 56 34 63 45 / 0 0 0 20
WICHITA FALLS TX 64 36 69 53 / 0 0 10 30
GAGE OK 52 29 58 35 / 10 0 0 10
PONCA CITY OK 56 32 61 47 / 10 0 0 30
DURANT OK 69 45 67 61 / 0 10 10 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM LATE FRIDAY NIGHT THROUGH LATE SUNDAY
NIGHT FOR OKZ032-041>043-046>048-050>052.
TX...NONE.
&&
17/25Hazardous weather outlook, Dec 23, 10:33 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1033 PM CST WED DEC 23 2015 OKZ004>048-050>052-TXZ083>090-241100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1033 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY NIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FEW STRONG TO SEVERE STORMS WITH HAIL AS THE MAIN HAZARD ARE POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY. .HEAVY RAIN AND FLOODING... SEVERAL INCHES OF RAINFALL MAY OCCUR THIS WEEKEND AND FLOODING MAY RESULT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. .WINTER PRECIPITATION... A POTENTIALLY DANGEROUS WINTER STORM WILL LIKELY IMPACT THE AREA SATURDAY NIGHT THROUGH MONDAY. ACCUMULATING SNOW IS POSSIBLE ACROSS THE AREA...ESPECIALLY IN NORTHWESTERN OKLAHOMA. MUCH UNCERTAINTY REMAINS WITH THIS SYSTEM IN REGARDS TO WHAT TYPE...WHEN...AND HOW MUCH WINTER PRECIPITATION WILL ACTUALLY OCCUR. THE PATH OF THE STORM SYSTEM AND AMOUNT OF COLD AIR WILL AFFECT PRECIPITATION TYPES AND ACCUMULATIONS. IF YOU PLAN ON TRAVELING CHRISTMAS DAY THROUGH EARLY NEXT WEEK...CONTINUE TO CHECK THE FORECAST FOR THE LATEST UPDATES... ESPECIALLY AS WE GET CLOSER TO THE WEEKEND WHEN THERE IS MORE CONFIDENCE ON WHAT TYPE OF WEATHER WILL IMPACT THE AREA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:35 PM CST | Winter Storm Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more | 49 hr |
Nearby
Flash Flood Watches in Oklahoma, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.